Ventricular Tachycardia Caused by Intramyometrial Infiltration of Vasopressin during Laparoscopic Myomectomy: An Anesthesiologist’s Nightmare

  • By Rajashree D Godbole
  • Case Reports
  • April-June 2019

All endoscopic procedures demand minimal blood loss during surgery to achieve good visibility which facilitates the speed of surgery. Vasopressin
is often used for local infiltration during uterine myomectomy. It has good clinical effects but its systemic absorption may pose significant
challenges for the anesthesiologist. It may sometimes lead to lethal complications. The loss of peripheral pulse along with bradycardia, nonmeasurable
blood pressure, and cardiac complications have been reported after intramyometrial injection of vasopressin. Here, we describe a
patient with multiple uterine fibroids who developed ventricular tachycardia within 2–3 minutes after intramyometrial infiltration of vasopressin
diluted in normal saline. The total dose of vasopressin being 5.36 units (0.067 units/mL) with severe peripheral arterial vasospasm, increased
blood pressure, and ventricular tachycardia followed by pulmonary edema. The patient was successfully resuscitated.

 

Request For The Full Article...

* indicates required field
Article Details
Personal Details